Ukrainian Mathematical Journal

, Volume 44, Issue 12, pp 1522–1547 | Cite as

On a formula of the generalized resolvents of a nondensely defined Hermitian operator

  • M. M. Malamud
Article

Abstract

The Weyl function and the prohibited lineal, corresponding to a given space of boundary values of a nondensely defined Hermitian operator, are introduced and investigated. The prohibited lineal is characterized in terms of the limiting values of the Weyl function. An analogue of M. G. Krein's formula for the resolvent is obtained and its connection with the space of boundary values is found.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    M. M. Malamud, “On an approach to the theory of extensions of a nondensely defined Hermitian operator,” Dokl. Akad. Nauk Ukrain. SSR, Ser. A, No. 3, 20–25 (1990).Google Scholar
  2. 2.
    M. A. Naimark, “Self-adjoint extensions of the second kind of a symmetric operator,” Izv. Akad. Nauk SSSR, Ser. Mat.,4, 53–104 (1940).Google Scholar
  3. 3.
    N. I. Akhiezer and I. M. Glazman, Theory of Linear Operators in Hilbert Space, 2nd edition [in Russian], Nauka, Moscow (1966).Google Scholar
  4. 4.
    M. A. Krasnosel'skii, “On self-adjoint extensions of Hermitian operators,” Ukr. Mat. Zh.,1, No. 1, 21–38 (1949).Google Scholar
  5. 5.
    Yu. L. Shmul'yan, “Regular and singular Hermitian operators,” Mat. Zametki,8, No. 2, 197–203 (1970).Google Scholar
  6. 6.
    Ch. Bennewitz, “Symmetric relations on a Hilbert space,” in: Conference on the Theory of Ordinary and Partial Differential Equations (Dundee, Scotland, March 28–31, 1972), Lecture Notes in Math., No. 280, Springer, Berlin (1972), pp. 212–218.Google Scholar
  7. 7.
    A. V. Shtraus, “On extensions and the characteristic function of a symmetric operator,” Izv. Akad. Nauk SSSR, Ser. Mat.,32, No. 1, 186–207 (1968).Google Scholar
  8. 8.
    A. A. Coddington, Extension Theory of Formally Normal and Symmetric Subspaces, Mem. Amer. Math. Soc., No. 134, Amer. Math. Soc., Providence, RI (1973).Google Scholar
  9. 9.
    V. M. Bruk, “On extensions of symmetric relations,” Mat. Zametki,22, No. 6, 825–834 (1977).Google Scholar
  10. 10.
    I. I. Karpenko and A. V. Kuzhel', Spaces of boundary values of Hermitian operators, Simferopol (1989) [Manuscript deposited at UkrNIINTl, No. 766, Uk 89].Google Scholar
  11. 11.
    S. A. Kuzhel', “On spaces of boundary values and regular extensions of Hermitian operators,” Ukr. Mat. Zh.,42, No. 6, 854–857 (1990).Google Scholar
  12. 12.
    V. I. Gorbachuk and M. L. Gorbachuk, Boundary Value Problems for Operator-Differential Equations [in Russian], Naukova Dumka, Kiev (1984).Google Scholar
  13. 13.
    B. S. Pavlov, “The theory of extensions, and explicitly solvable models,” Uspekhi Mat. Nauk,42, No. 6, 99–131 (1987).Google Scholar
  14. 14.
    A. M. Kochubei, “On the characteristic functions of symmetric operators and their extensions,” Izv. Akad. Nauk Armyan. SSR, Ser. Mat.,15, No. 3, 219–232 (1980).Google Scholar
  15. 15.
    V. A. Derkach and M. M. Malamud, “Characteristic functions of almost solvable extensions of Hermitian operators,” Ukr. Mat. Zh.,44, No. 4, 435–459 (1992).Google Scholar
  16. 16.
    V. A. Derkach and M. M. Malamud, The Weyl function of a Hermitian operator and its relationship with the characteristic function, Preprint No. 85-9, Academy of Sciences of the Ukrainian SSR, Donetsk Physico-Technical Institute, Donetsk (1985).Google Scholar
  17. 17.
    V. A. Derkach and M. M. Malamud, “On the Weyl function and Hermitian operators with gaps,” Dokl. Akad. Nauk SSSR,193, No. 5, 1041–1046 (1986).Google Scholar
  18. 18.
    V. A. Derkach and M. M. Malamud, Generalized resolvents and boundary value problems, Preprint No. 88.59, Academy of Sciences of the Ukrainian SSR, Institute of Mathematics, Kiev (1988).Google Scholar
  19. 19.
    V. A. Derkach and M. M. Malamud, “Generalized resolvents and the boundary value problems for Hermitian operators with gaps,” J. Funct. Anal.,95, No. 1, 1–95 (1991).Google Scholar
  20. 20.
    T. Kato, Perturbation Theory for Linear Operators, Springer, New York (1966).Google Scholar
  21. 21.
    A. Dijksma and H. S. V. de Snoo, “Self-adjoint extensions of symmetric subspaces,” Pacific J. Math.,54, No. 1, 71–100 (1974).Google Scholar
  22. 22.
    M. G. Krein and G. K. Langer (Heinz Langer), “On the defect subspaces and generalized resolvents of a Hermitian operator in the space IIk,” Funkts. Anal. Prilozhen.,5, No. 3, 54–69 (1971).Google Scholar
  23. 23.
    A. V. Shtraus, “Extensions and generalized resolvents of a nondensely defined symmetric operator,” Izv. Akad. Nauk SSSR, Ser. Mat.,34, No. 1, 175–202 (1970).Google Scholar
  24. 24.
    A. V. Shtraus, “On extensions, characteristic functions and generalized resolvents of symmetric operators,” Dokl. Akad. Nauk SSSR,178, No. 4, 790–792 (1968).Google Scholar
  25. 25.
    A. V. Kuzhel', Extensions of Hermitian Operators [in Russian], Vyshcha Shkola, Kiev (1989).Google Scholar
  26. 26.
    Yu. L. Shmul'yan, “On the resolvent matrix of an operator colligation,” Mat. Issled.,8, No. 4, 157–174 (1973).Google Scholar
  27. 27.
    E. L. Aleksandrov and G. M. Il'mushkin, “Generalized resolvents of symmetric operators with arbitrary defect numbers,” Mat. Zametki,19, No. 5, 783–794 (1976).Google Scholar
  28. 28.
    N. I. Akhiezer, The Classical Moment Problem and Some Related Questions in Analysis, Oliver and Boyd, Edinburgh (1965).Google Scholar
  29. 29.
    Yu. M. Berezanskii, Expansions in Eigenfunctions of Selfadjoint Operators, Amer. Math. Soc., Providence (1968).Google Scholar
  30. 30.
    V. A. Derkach and M. M. Malamud, “Generalized resolvents of Hermitian operators and the truncated moment problem,” Dokl. Akad. Nauk Ukrainy, No. 11, 34–39 (1991).Google Scholar
  31. 31.
    M. M. Malamud, “On certain classes of extensions of a Hermitian operator with gaps,” Ukr. Mat. Zh.,44, No. 2, 215–233 (1992).Google Scholar
  32. 32.
    F. S. Rofe-Beketov, “Perturbations and Friedrichs extensions of semibounded operators on variable domains,” Dokl. Akad. Nauk SSSR,255, No. 5, 1054–1058 (1980).Google Scholar
  33. 33.
    M. Sh. Birman, “On the spectrum of singular boundary problems,” Mat. Sb.,55 (97), No. 2, 125–174 (1961).Google Scholar
  34. 34.
    M. Reed and B. Simon, Methods of Modern Mathematical Physics, I–IV, Academic Press, New York (1972–1979).Google Scholar
  35. 35.
    F. A. Berezin and M. A. Shubin, The Schrödinger Equation [in Russian], Moskov. Gos. Univ., Moscow (1983).Google Scholar

Copyright information

© Plenum Publishing Corporation 1993

Authors and Affiliations

  • M. M. Malamud
    • 1
  1. 1.Donetsk Polytechnic InstituteUSSR

Personalised recommendations